Alert archive / Minnesota / Wind Chill Advisories in 2011
Wind Chill Advisory 7, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 23, 2011, 3:19 AM CST for 10 counties in North Dakota; 18 counties in Minnesota. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2011, 3:19 AM CST (09:19 UTC)
- Expired
- Jan 23, 2011, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
All 28 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Grand Forks County, ND, Pembina County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 68 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741 WWUS43 KFGF 230919 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 319 AM CST SUN JAN 23 2011 ...HAZARDOUS WIND CHILLS THIS MORNING... .THE SOUTHERLY WINDS WILL INCREASE THIS MORNING TO 15 TO 25 MPH. THE COMBINATION OF THE WINDS AND COLD TEMPERATURES WILL RESULT IN WIND CHILL VALUES OF -25 TO -35 DEGREES BELOW ZERO THIS MORNING. THE WIND CHILLS WILL BECOME LESS OF A THREAT THIS AFTERNOON WITH THE INCREASING TEMPERATURES...DESPITE THE BLUSTERY WINDS CONTINUING THROUGH THIS EVENING. MNZ001>005-007-008-013>015-022-027-029-NDZ008-016-027-029-030-038- 039-049-052-053-231800- /O.NEW.KFGF.WC.Y.0007.110123T0919Z-110123T1800Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...CAVALIER...GRAFTON...GRAND FORKS... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON 319 AM CST SUN JAN 23 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO THROUGH NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ006-009-016-017-023-024-028-030>032-040-231800- /O.NEW.KFGF.WC.Y.0007.110123T1200Z-110123T1800Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE 319 AM CST SUN JAN 23 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO FROM 6 AM THIS MORNING THROUGH NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ GROCHOCINSKI
3 follow-up statements
053 WWUS43 KFGF 231444 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 844 AM CST SUN JAN 23 2011 ...BLOWING SNOW AND HAZARDOUS WIND CHILLS THIS MORNING... .STRONG SOUTHERLY WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH. THIS WILL RESULT IN BLOWING SNOW REDUCING VISIBILITIES DOWN TO ONE HALF OF A MILE IN THE RED RIVER VALLEY...AND LOCALIZED VISIBILITIES DOWN TO ONE QUARTER MILE ARE POSSIBLE IN MORE OPEN AREAS. THE COMBINATION OF THE WINDS AND COLD TEMPERATURES WILL RESULT IN WIND CHILL VALUES OF -25 TO -35 DEGREES BELOW ZERO THIS MORNING. THE WIND CHILLS WILL BECOME LESS OF A THREAT THIS AFTERNOON WITH THE INCREASING TEMPERATURES...DESPITE THE BLUSTERY WINDS CONTINUING THROUGH THIS EVENING. MNZ001>004-007-NDZ008-016-027-029-030-039-240300- /O.CAN.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/ /O.NEW.KFGF.WW.Y.0008.110123T1444Z-110124T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...CAVALIER...GRAFTON... GRAND FORKS...FINLEY...MAYVILLE...FARGO 844 AM CST SUN JAN 23 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW AND HAZARDOUS WIND CHILLS...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WIND CHILL ADVISORY HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY. * WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH * BLOWING SNOW WILL RESULT IN REDUCED VISIBILITIES OF ONE HALF TO ONE QUARTER MILE IN OPEN AREAS * WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO THROUGH NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ005-008-013>015-022-027-029-NDZ038-049-052-053-231800- /O.CON.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/ ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN- WEST BECKER-WILKIN-BARNES-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...VALLEY CITY...LISBON...GWINNER... WAHPETON 844 AM CST SUN JAN 23 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO THROUGH NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ006-009-016-017-023-024-028-030>032-040-231800- /O.CON.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE 844 AM CST SUN JAN 23 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO FROM 6 AM THIS MORNING THROUGH NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ 12
808 WWUS43 KFGF 231651 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1051 AM CST SUN JAN 23 2011 ...BLOWING SNOW AND HAZARDOUS WIND CHILLS THIS MORNING... .STRONG SOUTHERLY WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH. THIS WILL RESULT IN BLOWING SNOW REDUCING VISIBILITIES DOWN TO ONE HALF OF A MILE IN THE RED RIVER VALLEY AND ALONG THE INTERSTATE 94 CORRIDOR THROUGH VALLEY CITY. LOCALIZED VISIBILITIES DOWN TO ONE QUARTER MILE ARE POSSIBLE IN MORE OPEN AREAS. THE COMBINATION OF THE WINDS AND COLD TEMPERATURES WILL RESULT IN WIND CHILL VALUES OF -25 TO - 35 DEGREES BELOW ZERO THIS MORNING. THE WIND CHILLS WILL BECOME LESS OF A THREAT THIS AFTERNOON WITH THE INCREASING TEMPERATURES...DESPITE THE BLUSTERY WINDS CONTINUING THROUGH THIS EVENING. NDZ038-240300- /O.CAN.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/ /O.EXA.KFGF.WW.Y.0008.000000T0000Z-110124T0300Z/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 1051 AM CST SUN JAN 23 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW AND HAZARDOUS WIND CHILLS...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WIND CHILL ADVISORY HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY. * WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH * BLOWING SNOW WILL RESULT IN REDUCED VISIBILITIES OF ONE HALF TO ONE QUARTER MILE IN OPEN AREAS * WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO THROUGH NOON TODAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ001>004-007-NDZ008-016-027-029-030-039-240300- /O.CON.KFGF.WW.Y.0008.000000T0000Z-110124T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-CASS- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...CAVALIER...GRAFTON... GRAND FORKS...FINLEY...MAYVILLE...FARGO 1051 AM CST SUN JAN 23 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY FOR BLOWING SNOW AND HAZARDOUS WIND CHILLS REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH * BLOWING SNOW WILL RESULT IN REDUCED VISIBILITIES OF ONE HALF TO ONE QUARTER MILE IN OPEN AREAS * WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO THROUGH NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ005-008-013>015-022-027-029-NDZ049-052-053-231800- /O.CON.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/ ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN- WEST BECKER-WILKIN-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...LISBON...GWINNER...WAHPETON 1051 AM CST SUN JAN 23 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO THROUGH NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ006-009-016-017-023-024-028-030>032-040-231800- /O.CON.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE 1051 AM CST SUN JAN 23 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES WILL RANGE FROM 25 TO 35 DEGREES BELOW ZERO FROM 6 AM THIS MORNING THROUGH NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ 12
284 WWUS43 KFGF 231752 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1152 AM CST SUN JAN 23 2011 ...BLOWING SNOW ADVISORY FOR SHEYENNE AND RED RIVER VALLEYS THROUGH 9 PM CST... .STRONG SOUTHERLY WINDS WILL INCREASE THIS CONTINUE TO BLOW AROUND 25 TO 35 MPH THROUGH MID EVENING...WHEN A SURFACE TROUGH WILL SHIFT THE MOVE THROUGH AND SHIFT THE WINDS TO THE NORTHWEST. THE SOUTHERLY WINDS WILL RESULT IN BLOWING SNOW REDUCING VISIBILITIES DOWN TO ONE HALF OF A MILE IN THE RED RIVER VALLEY AND ALONG THE INTERSTATE 94 CORRIDOR THROUGH VALLEY CITY. LOCALIZED VISIBILITIES DOWN TO ONE QUARTER MILE ARE POSSIBLE IN MORE OPEN AREAS. WIND CHILLS HAVE RISEN ABOVE ADVISORY CRITERIA...BUT WIND CHILL VALUES OF 15 TO 20 BELOW ZERO WILL CONTINUE THROUGH MUCH OF THE DAY. MNZ005-008-013>015-022-027-029-NDZ049-052-053-231900- /O.EXP.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/ ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN- WEST BECKER-WILKIN-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...LISBON...GWINNER...WAHPETON 1152 AM CST SUN JAN 23 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. $$ MNZ006-009-016-017-023-024-028-030>032-040-231900- /O.EXP.KFGF.WC.Y.0007.000000T0000Z-110123T1800Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE 1152 AM CST SUN JAN 23 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. $$ MNZ001>004-007-NDZ008-016-027-029-030-038-039-240300- /O.CON.KFGF.WW.Y.0008.000000T0000Z-110124T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-STEELE-TRAILL-BARNES-CASS- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...CAVALIER...GRAFTON... GRAND FORKS...FINLEY...MAYVILLE...VALLEY CITY...FARGO 1152 AM CST SUN JAN 23 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH * BLOWING SNOW WILL RESULT IN REDUCED VISIBILITIES OF ONE HALF TO ONE QUARTER MILE IN OPEN AREAS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ 12
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 8:37 PM CST, 6 hours 42 minutes earlier.
Area forecast discussion, Jan 22, 8:37 PM CST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
837 PM CST SAT JAN 22 2011
.DISCUSSION...MAIN FORECAST CHALLENGE WILL BE TEMPERATURES/WIND
AND CURRENT WIND CHILL HEADLINES. SURFACE HIGH PRESSURE CENTERED
ACROSS FORECAST AREA AND WILL CONTINUE TO SAG SOUTHWARDS
OVERNIGHT. AS HIGH SAGS SOUTH WIND SPEEDS WILL CONTINUE TO
DIMINISH ACROSS FAR SOUTHERN VALLEY CURRENTLY ONLY AREA IN
ADVISORY CRITERIA WITH REMAINDER OF FA WITH LIGHT WINDS. ACROSS
FAR NORTHERN FA MID/UPPER LEVEL CLOUDS OVERSPREADING AREA WITH
RESPECTABLE TEMPERATURE RECOVERY OCCURRING. EXPECT SOME MODEST
INCREASE IN WIND HOWEVER BIG QUESTION IS IF TEMPERATURE RECOVERY
WILL OFFSET INCREASE IN WIND FOR WIND CHILLS. LOOKING UPSTREAM
UNDER CLOUDS WITH VALUES IN THE SINGLE DIGITS ABOVE AND BLO ZERO FEEL
TEMPERATURES WILL RECOVERY ENOUGH TO HOLD OFF WIND CHILL THREAT AS
STRONGER WINDS STILL UP IN S CENTRAL MB/SASK. FOR THIS AM PLANNING
ON ALLOWING CURRENT WIND CHILL ADVISORY TO EXPIRE AT 9PM AND WILL
ISSUE FORECAST UPDATE AT THIS TIME. CANADIAN RADARS INDICATING
RETURNS APPROACHING N CENTRAL ND HOWEVER METARS INDICATING -SN
STILL FARTHER NORTH. OVERALL CURRENT POPS SEEM REASONABLE.
&&
.AVIATION...
EXPECT VFR CONDITIONS MOST OF NIGHT WITH PATCHY MVFR CIGS/VSBY
TOWARDS MORNING ACROSS NW FA AS SNOW BAND MOVES IN IN WARM
ADVECTION ZONE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL 9 PM CST THIS EVENING FOR NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
MN...WIND CHILL ADVISORY UNTIL 9 PM CST THIS EVENING FOR MNZ001>004-
007-029.
&&
VOELKERHazardous weather outlook, Jan 22, 5:51 AM CST, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 551 AM CST SAT JAN 22 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-231200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 551 AM CST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NORTH WINDS AT 5 TO 10 MPH COMBINED WITH TEMPERATURES WELL BELOW ZERO THIS MORNING WILL CAUSE WIND CHILLS TO DROP TO THE 25 TO 40 BELOW ZERO RANGE. CLOUDS WILL INCREASE TONIGHT AND THERE IS A GOOD CHANCE FOR LIGHT SNOW TO MOVE INTO NORTHEAST NORTH DAKOTA AFTER MIDNIGHT. ACCUMULATIONS WILL BE VERY LIGHT...LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW WILL CONTINUE MOST OF THE DAY...ESPECIALLY OVER NORTHWEST MINNESOTA. A BIT STRONGER SYSTEM WILL DROP SOUTHEAST THROUGH THE AREA SUNDAY NIGHT BRINGING A BETTER CHANCE FOR LIGHT SNOW. LIGHT SNOW WILL END MONDAY MORNING. SNOW ACCUMULATIONS SUNDAY INTO EARLY MONDAY WILL BE IN THE 1 TO 3 INCH RANGE OVER THE RED RIVER VALLEY INTO NORTHWEST MINNESOTA. GUSTY SOUTH WINDS ON SUNDAY WILL CAUSE SOME DRIFTING SNOW. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 8:44 AM CST | Winter Weather Advisory | FGF | Barnes, Cass, Grand Forks, Pembina, Steele, Traill and 1 more | 9 hr |
Nearby
Wind Chill Advisories in Minnesota, 2011Wind Chill Advisories in North Dakota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.